MAUDE Adverse Event Report: SYNTHES GMBH STERNAL ZIPFIX NEEDLE STERILE -5PK; CERCLAGE, FIXATION

SYNTHES GMBH STERNAL ZIPFIX NEEDLE STERILE -5PK; CERCLAGE, FIXATION
Catalog Number 08.501.001.05S
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: unknown event date in october 2023.D6a: unknown implant date.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date, there was a report of failure for the synthes sternal zipfix.The zipfix and sternal wires x 4 were implanted approximately 1 week ago in a cabg, all 8 failed.This information was given from the crna in the room, performing anesthesia, during the explanting of hardware and sternal washout/debridement.The revision surgery was just performed (b)(6) 2023.This report is for sternal zipfix needle sterile -5pk for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing record evaluation was performed for the finished device product code: 08.501.001.05s-us lot no: 5466p16.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 14/07/2023 manufacturing site: jabil bettlach expiry date: 13/07/2028.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STERNAL ZIPFIX NEEDLE STERILE -5PK
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
JABIL BETTLACH
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18208620
Report Number8030965-2023-14784
Device Sequence Number20436664
Product Code JDQ
UDI-Device Identifier20887587025985
UDI-Public20887587025985
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110789
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number08.501.001.05S
Device Lot Number5466P16
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STERNAL ZIPFIX NEEDLE STERILE -5PK; STERNAL ZIPFIX NEEDLE STERILE -5PK; STERNAL ZIPFIX NEEDLE STERILE -5PK; STERNAL ZIPFIX NEEDLE STERILE -5PK; UNK - CABLE/WIRE; UNK - CABLE/WIRE; UNK - CABLE/WIRE; UNK - CABLE/WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight120 KG